Fundamental free-space solutions of a steady axisymmetric MHD viscous flow

Sellier A., Aydin S. H.

EUROPEAN JOURNAL OF COMPUTATIONAL MECHANICS, vol.25, pp.194-217, 2016 (ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25
  • Publication Date: 2016
  • Doi Number: 10.1080/17797179.2016.1181043
  • Journal Indexes: Emerging Sources Citation Index (ESCI), Scopus, Compendex, zbMATH
  • Page Numbers: pp.194-217
  • Keywords: MagnetoHydrodynamics, Lorentz body force, axisymmetric flow, Green's flow, circular shape source, BODY FORCE PROBLEMS, ELECTRICALLY CONDUCTING FLUID, UNIFORM MAGNETIC FIELD, STOKES FLOW, GREEN-FUNCTIONS
  • Karadeniz Technical University Affiliated: Yes


This work obtains the velocity and pressure fields of two fundamental axisymmetric MHD viscous flows of a conducting Newtonian liquid due to axial and radial distributions of forces on a ring in the presence of a uniform axial magnetic field B = Be-z. The worked out procedure rests on the analytical determination of the pressure and of some of the Cartesian velocity components of another general three-dimensional fundamental MHD flow. The derived axisymmetric fundamental flows are found to deeply depend upon the nature (axial or radial) of the forces distributed on the ring, the ring size and the Hartmann layer thickness d = (root mu/sigma)/vertical bar B vertical bar. This is illustrated by computing a few flow patterns using a suitable numerical treatment.